Department of Mathematics

West Chester University

Mathematics Information
Office: Room 101
25 University Avenue
West Chester, PA 19383
Phone (610) 436-2440
Fax (610) 738-0578
Email: Department Chair


Waclaw Szymanski

Professor

Contact Information:

Office: UNA 110
Phone: 610-436-3451
Fax: 610-738-0578
Email: wszymanski@wcupa.edu

Education:

  • M.A. Jagiellonian University(Poland)
  • Ph.D., D. Sc. Polish Academy of Sciences

Research Interests:

  • Hilbert space operator theory
  • operator algebras self adjoint and non self adjoint
  • Mathematics in various cultures such as Mayan, Incan, Indian.

Professional Experience:

  • 1974 - August 1981 : Adjunct at the Institute of Mathematics, Polish Academy of Sciences, Solskiego 30, 31-027 Krakow, Poland.
  • September 1977 - August 1978 : Visiting Professor at the Center of Research and Advanced Studies, National Polytechnical Institute, Mexico City, Mexico.
  • September 1981 - August 1984 : Associate Professor and Chair the Applied Mathematics Department, Hugo Kollataj Academy, Krakow, Poland.
  • September 1984 - December 1984 : Research Associate Professor at the Department of Mathematics, University of Toronto, Toronto, Ontario M5S 1A1, Canada.
  • January 1985 - August 1985 : Visiting Associate Professor at the Department of Mathematics, Indiana University, Bloomington, Indiana 47405.
  • August 1985 - August 1990: Associate Professor at the Department of Mathematical Sciences, West Chester University, West Chester, Pennsylvania 19383.
  • September 1990 - present: Professor at the Department of Mathematics and Computer Science,West Chester University, West Chester,Pennsylvania 19383

Selected Publications:

  • Book:
    • Mathematics in a Sample of Cultures – Kendall Hunt 2016 – (with Ximena Catepillan Millersville University)
  • Articles:
    • Counting and Arithmetic of the Inca . / Cuentas y Aritmetica de los Inca/ ( with Ximena Catepillan, Millersville University) – Revista Latinoamericana de Etnomatematica, 5(2) (2012), 47-65.
    • The boundedness condition of dilation theory characterizes subnormals and contractions - Rocky Mountain Journal of Mathematics, 28, no 2 (1990), 591 - 602.
    • Linear combinations of hyponormal operators (with John B.Conway, Indiana University, Bloomington, Indiana) - Rocky Mountain Journal of Mathematics, 18 (1988), 695 - 705.
    • Positive forms and dilations - Transactions of the American Mathematical Society, 301 (1987), 761 - 780.

Selected Conference Talks:

  • Joint Mathematics Meeting - Washington DC, January 2009
  • International Congress of Mathematicians – Beijing, China, August 2002
  • VI Simposio International Chileno – Punta Arenas, Chile, November 2002
  • Canadian Operator Symposium - Montreal, Canada, May 1991
  • Operator Theory and Functional Analysis - Phoenix, Arizona, June 1987